Hello all, I transported a patient from a community hospital to my larger facility vented and sedated on a small dose of propofol at 15mL/hr (10mg/mL). He was awake but calm. There were no complications during transport, but when I got to the SICU they looked at his urine and said he is having propofol toxicity. His urine had a very slight green tint that I did not notice. In a brief lit search I found a paper that said it did not have any clinical significance and was not related to renal damage. When the propofol stopped within 2-4 hrs the urine became normal again. Has anyone encountered this? Is this really propofol toxicity? He had none of the signs of propofol infusion syndrome and had only been on it for <24 hrs at a low dose. He had swallowed his dentures and they were stuck in his lower esophagus and had been unable to be retrieved by ENT or and EGD.
I tried to post this in the clinical section but was having difficulty.